NWS Jackson, MS wrote its last area forecast discussion before the first event at Dec 30, 6:03 AM CST, 33 minutes earlier.
Area forecast discussion, Dec 30, 6:03 AM CST, 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
603 AM CST Fri Dec 30 2022
...New AVIATION...
.DISCUSSION...
Issued at 305 AM CST Fri Dec 30 2022
Today and Tonight: Early morning surface analysis had a 1028mb high
centered over the mid Atlantic seaboard that was ridging back across
the Gulf states and holding a stalled frontal boundary just to our
northwest. Local radars continued to show showers and thunderstorms
along this stalled boundary that were just skirting our western most
zones. Early morning water vapor imagery/RAP analysis showed the
circulation around an upper level trough centered over the southern
Plains and a potent shortwave that has already rounded the base of
the upper level trough. This shortwave was noted over east Texas and
was already helping develop vigorous convection near the
Texas/Louisiana state line. This shortwave is expected to help
develop a surface low that will track along the stalled boundary and
combine to bring our CWA the potential very heavy rainfall and
isolated severe storms today. Heavy rainfall of two to three inches
over a short amount of time may lead to flash flooding over our
western zones early this morning then along the southern half of our
CWA during the day. Our northeast zones are not expected in this
threat and should receive lighter amounts. The heavy rain potential
is expected to end by this evening. Overall instability looks to
remain quite limited with this system as a ribbon of lower 60
dewpoints tries to reach the Interstate 20 corridor and MLCAPE
remains less than 300j/kg but, an increasing kinematic field with
favorable shear is expected to develop across the southern half of
our CWA later this morning and afternoon. This will result in the
potential for damaging wind gusts and a brief tornado or two
generally south of Interstate 20 today. The potential for severe
storms will end by this evening as well. Although the potent
shortwave will be east of our CWA by this evening, the chance for
light rain will continue over our CWA tonight as the upper level
trough axis shifts east across our region. Temperatures through the
period will remain well above normal. /22/
Saturday through next Friday...
By Saturday, the upper trough that is expected to bring widespread
rain across the region will begin to lift to the northeast. This will
temporarily allow for drier and "cooler" temperatures than previous
days, with highs in the lower 60s to lower 70s. Lingering moisture
will allow for widespread cloud cover over the entire ArkLaMiss
region on Saturday, but will begin to clear in the late afternoon
into overnight hours. Low temperatures are expected to dip into the
upper 40s to lower 50s.
By Sunday, rain chances will have completely cleared out of the area
as subtle upper ridging takes place, which is also going to allow
temperatures to warm up. Highs on Sunday and Monday will range in
the lower to middle 70s before another upper trough brings a
increased chances of rain Sunday night into Monday. A broad upper
trough will bring moisture to the region once again, allowing for
widespread and numerous precipitation chances Monday afternoon
through Wednesday. The potential for severe weather will also be a
concern Monday into Monday night. Model guidance is hinting at 850-
500mb lapse rates ranging 5.5-7.0 C/km, dewpoints in the middle 60s,
and SBCAPE estimates between 500-1500 J/kg. For now, all modes over
severe weather will be possible and we will continue to monitor this
system as it gets closer. A "Slight" risk for severe weather exists
along and northwest of the Natchez Trace Parkway, while a
"Marginal" for severe weather exists southeast of the Parkway. With
the possibility of preexisting saturation from Friday's system, we
will monitor the potential for isolated flash flooding as the
potential event gets closer, particularly in the western portions of
CWA. Rain chances look to trickle out by late Wednesday night,
leaving the remainder of the week into the weekend with slim to none
rain chances. Behind the frontal boundary, temperatures will cool
down into the upper 40s to 50s as cold and drier air pushes into the
region. /AJ/
&&
.AVIATION...
(12Z TAFS)
Issued at 557 AM CST Fri Dec 30 2022
Local radars showed the leading edge of a band of SHRA/TSRA from
just west of GWO to just west of HKS at 12Z. This band of
convection wl continue spreading east across the remainder of the
area this morning and result in reduced flying conditions. Away
from TSRA MVFR cigs are expected to prevail areawide and last
into the evening before IFR cigs develop by 03Z Sat and prevail
through the end of the TAF period. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 68 56 68 50 / 100 50 10 0
Meridian 66 57 69 48 / 100 50 20 0
Vicksburg 68 55 68 51 / 100 30 0 0
Hattiesburg 69 59 73 51 / 100 40 10 0
Natchez 68 56 68 50 / 100 30 0 0
Greenville 64 51 63 51 / 100 30 0 0
Greenwood 65 54 64 51 / 100 50 10 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
22/AJ/22
Hazardous weather outlook, Dec 30, 4:31 AM CST, 2 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
431 AM CST Fri Dec 30 2022
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-
040>053-060-311045-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Holmes-Issaquena-Sharkey-
Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-
Newton-Lauderdale-Claiborne-Adams-
431 AM CST Fri Dec 30 2022
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and southwest Mississippi.
.DAY ONE...Today and Tonight
FLOODING
THREAT...Limited
TIMING...Today
Today, localized flash flooding is possible, particularly in low
lying and urban areas. Minor river flooding is also possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is also possible for
extreme southeast Arkansas, portions of west central
Mississippi, northwest Mississippi, portions of north central
Mississippi, and northeast Louisiana Monday through Monday night.
(https://www.weather.gov/images/jan/graphicast/4.png)
Severe storms are likely and tornadoes, damaging winds, and hail
are possible for extreme southeast Arkansas, portions of
northwest Mississippi, and portions of northeast Louisiana Monday
afternoon through Tuesday morning.
(https://www.weather.gov/images/jan/graphicast/3.png)
Severe thunderstorms capable of producing tornadoes, damaging
winds, and hail are possible for portions of northwest
Mississippi, portions of northeast Louisiana, northeast
Mississippi, north central Mississippi, all of central
Mississippi, and all of south central Mississippi Monday afternoon
through Tuesday morning.
(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Monday
through Tuesday.
MSZ026>033-037>039-311045-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Attala-Winston-Noxubee-
431 AM CST Fri Dec 30 2022
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.
.DAY ONE...Today and Tonight
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is also possible for
extreme southeast Arkansas, portions of west central Mississippi,
northwest Mississippi, portions of north central Mississippi, and
northeast Louisiana Monday through Monday night.
(https://www.weather.gov/images/jan/graphicast/4.png)
Severe storms are likely and tornadoes, damaging winds, and hail
are possible for extreme southeast Arkansas, portions of
northwest Mississippi, and portions of northeast Louisiana Monday
afternoon through Tuesday morning.
(https://www.weather.gov/images/jan/graphicast/3.png)
Severe thunderstorms capable of producing tornadoes, damaging
winds, and hail are possible for portions of northwest
Mississippi, portions of northeast Louisiana, northeast
Mississippi, north central Mississippi, all of central
Mississippi, and all of south central Mississippi Monday afternoon
through Tuesday morning.
(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Monday
through Tuesday.
MSZ054>059-061>066-072>074-311045-
Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
431 AM CST Fri Dec 30 2022
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and south central
Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today
FLOODING
THREAT...Limited
TIMING...Today
Today, isolated severe thunderstorms are possible. Some
thunderstorms could produce damaging wind gusts and hail. A
tornado cannot be ruled out.
(https://www.weather.gov/images/jan/graphicast/2.png)
Today, localized flash flooding is possible, particularly in low
lying and urban areas. Minor river flooding is also possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is also possible for
extreme southeast Arkansas, portions of west central
Mississippi, northwest Mississippi, portions of north central
Mississippi, and northeast Louisiana Monday through Monday night.
(https://www.weather.gov/images/jan/graphicast/4.png)
Severe storms are likely and tornadoes, damaging winds, and hail
are possible for extreme southeast Arkansas, portions of
northwest Mississippi, and portions of northeast Louisiana Monday
afternoon through Tuesday morning.
(https://www.weather.gov/images/jan/graphicast/3.png)
Severe thunderstorms capable of producing tornadoes, damaging
winds, and hail are possible for portions of northwest
Mississippi, portions of northeast Louisiana, northeast
Mississippi, north central Mississippi, all of central
Mississippi, and all of south central Mississippi Monday
afternoon through Tuesday morning.
(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today and
Monday through Tuesday.
33
&&
...HAZARD LEGEND...
*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/